Format

Send to:

Choose Destination
See comment in PubMed Commons below
Psychiatr Pol. 2008 Jan-Feb;42(1):87-95.

[Impact of neuroleptic-induced hyperprolactinemia on sexual dysfunction in male schizophrenic patients].

[Article in Polish]

Author information

  • 1Klinika Chorób Psychicznych AM w Białymstoku.

Abstract

Human sexual function is complex and effected in many different ways by schizophrenia and the antipsychotic drugs used in its treatment. Although not extensively researched, sexual dysfunction seems to be frequent in patients with schizophrenia, especially in men. They appear, in significant part, to be a direct consequence of dopamine antagonism, combined with indirect effects due to increased serum prolactin (PRL) concentration. All of the typical antipsychotics and risperidone can cause substantial PRL elevation. Hyperprolactinemia in male schizophrenics might decrease libido, cause anorgasmia and lead to erectile dysfunction. These sexual side effects are closely associated with the patients' willingness to take antipsychotics, and can affect compliance.

PMID:
18567406
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk